Algebra universalis

, Volume 64, Issue 1–2, pp 137–142 | Cite as

Cyclic terms for SD varieties revisited

Open Access


We present a direct proof showing that every finite algebra generating a congruence join semidistributive variety has a cyclic term.


Relational Structure Constraint Satisfaction Problem Congruence Lattice Finite Algebra Minimal Counterexample 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Open Access

This article is distributed under the terms of the Creative Commons Attribution Noncommercial License which permits any noncommercial use, distribution, and reproduction in any medium, provided the original author(s) and source are credited.


  1. 1.
    Barto L., Kozik M., Maróti M., McKenzie R., Niven T.: Congruence modularity implies cyclic terms for finite algebras (2007). Algebra Universalis 61, 365–380 (2009)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Barto L., Kozik M., Niven T.: The CSP dichotomy holds for digraphs with no sources and no sinks (a positive answer to a conjecture of Bang-Jensen and Hell). SIAM Journal on Computing 38(5), 1782–1802 (2009)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Hobby D., McKenzie R.: The structure of finite algebras, Contemporary Mathematics, vol. 76. American Mathematical Society, Providence, RI (1988)Google Scholar
  4. 4.
    Kearnes K.A.: Congruence join semidistributivity is equivalent to a congruence identity. Algebra Universalis 46(3), 373–387 (2001)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Maróti M., McKenzie R.: Existence theorems for weakly symmetric operations. Algebra Universalis 59(3-4), 463–489 (2008)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Author(s) 2010

Authors and Affiliations

  1. 1.Department of AlgebraCharles UniversityPragueCzech Republic
  2. 2.Department of Theoretical Computer ScienceJagiellonian UniversityKrakówPoland

Personalised recommendations